Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 111, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this severe thunderstorm warning at Jun 19, 2017, 6:18 PM EDT for Clarion County, Forest County, Jefferson County, Pennsylvania. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 19, 2017, 6:18 PM EDT (22:18 UTC)
- Expired
- Jun 19, 2017, 6:45 PM EDT
- In force
- 27 min
- Issued by
- NWS Pittsburgh, PA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Clarion County, PA, Forest County, PA, Jefferson County, PA
The radar
The State College radar (KCCX), 109 km from the middle of the area, began a volume at 22:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KAGC), launched 12:00Z, 10.3 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 574 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 174 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 19, 3:53 PM EDT, 2 hours 25 minutes earlier.
Area forecast discussion, Jun 19, 3:53 PM EDT, 2 hours 25 minutes before
Area Forecast Discussion National Weather Service Pittsburgh PA 353 PM EDT Mon Jun 19 2017 .SYNOPSIS... An upper trough will maintain daily chances for showers and thunderstorms and cooler conditions through midweek. && .NEAR TERM /THROUGH TUESDAY/... Few showers and storms are already developing closer to the lake shore and over western Ohio as the upper trough and cooler temperatures aloft advect over the southern Great Lakes. Expect this trend to continue as a shortwave pivots through the upper tough this evening. While there will be moderate levels of speed shear, unimpressive mid-level lapse rates and weak instability should limit strong/severe potential across the region. Any convection should really weaken with the loss of heating tonight, with PoPs diminishing toward midnight. Tuesday should generally be a repeat of today, although with lower chance PoPs until the next shortwave approaches late. There are timing differences amongst the model guidance with this wave, so nothing more than low chance PoPs, with a focus closer to the upper trough. Temperatures will remain close to or just below seasonal values. && .SHORT TERM /TUESDAY NIGHT THROUGH THURSDAY/... Upper trough will remain situated across the Great Lakes through Wednesday before departing to the east and being replaced by weak upper ridging/nearly zonal flow for Thursday. Again, models continue to time the shortwave passage differently Tuesday night/Wednesday with the GFS suggesting a boundary will hang up across the region and help for invitation Wed afternoon, while the NAM pushes the boundary and precipitation chances south of the forecast area. With low confidence, will keep no more than slight chance PoPs in the forecast at this time. Models generally agree in rising heights and dry conditions on Thursday with temperatures moderating to near or above seasonal averages. && .LONG TERM /THURSDAY NIGHT THROUGH MONDAY/... The progressive flow will make any long term forecast difficult, and the models resolve the evolution of a potential tropical system differently. With this in consideration, have opted to stay close to a blend of guidance which keep conditions mostly dry until late Thursday. After this time, deeper moisture will support higher PoPs and warming temperatures until an upper level trough deepens over the central CONUS late. && .AVIATION /20Z MONDAY THROUGH SATURDAY/... MVFR cigs will lift to VFR as drier air works in from the west. With the passing of an upper level trough, scattered showers are possible especially for FKL and DUJ closer to the center of the disturbance. Confidence not high enough at any airport for prevailing conditions just VCSH at the aforementioned northern terminals between 22Z- 02Z. After sunset VFR conditions will slowly give way to a moist boundary layer and development of MVFR stratocu in the predawn hours. For now, opted to keep all airports no lower than MVFR, however would not be surprised to see FKL and DUJ drop below 1KFT CIGS between 09Z-13Z. Stratocu will break into a scattered cu field by the end of the forecast. Winds will be light from the west around 5-8kts. .Outlook... Brief restrictions are possible through mid week as an upper trough slides over the region. && .PBZ WATCHES/WARNINGS/ADVISORIES... MD...None. OH...None. PA...None. WV...None. &&
Hazardous weather outlook, Jun 19, 4:19 AM EDT, 13 hours 59 minutes before
Hazardous Weather Outlook National Weather Service Pittsburgh PA 419 AM EDT Mon Jun 19 2017 MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029-031-073>076-WVZ001>004-012-021-509>514-200830- Garrett-Tuscarawas-Carroll-Columbiana-Coshocton-Harrison-Jefferson- Muskingum-Guernsey-Belmont-Noble-Monroe-Mercer-Venango-Forest- Lawrence-Butler-Clarion-Beaver-Allegheny-Armstrong-Indiana- Washington-Greene-Westmoreland-Westmoreland Ridges-Fayette- Fayette Ridges-Hancock-Brooke-Ohio-Marshall-Wetzel-Marion-Monongalia- Ridges of Eastern Monongalia and Northwestern Preston-Preston- Eastern Preston-Western Tucker-Eastern Tucker- 419 AM EDT Mon Jun 19 2017 This Hazardous Weather Outlook is for western Maryland, east central Ohio, northwest Pennsylvania, southwest Pennsylvania, west central Pennsylvania, western Pennsylvania, northern West Virginia and northern panhandle of West Virginia. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 18, 9:54 PM EDT | Areal Flood Warning | PBZ | Lawrence | 9 hr |
| Jun 18, 11:27 PM EDT | Areal Flood Warning | PBZ | Mercer, Venango | 9 hr |
| Jun 19, 6:57 AM EDT | Areal Flood Warning | PBZ | Lawrence | 3 hr |
| Jun 19, 9:15 AM EDT | Areal Flood Warning | PBZ | Mercer | 6 hr |
| Jun 19, 7:25 PM EDT | Special Weather Statement | PBZ | Mercer | 35 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.